Alert archive / Massachusetts / Gale Warnings in 2010

Gale Warning 24, NWS Boston/Norton, MA

May 8, 2010

NWS Boston/Norton, MA issued this gale warning at May 8, 2010, 3:26 AM EDT. It took effect at May 8, 2010, 4:00 PM EDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2010, 3:26 AM EDT (07:26 UTC)
In effect from
May 8, 2010, 4:00 PM EDT
Expired
May 9, 2010, 4:00 PM EDT
In force
24 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WHUS71 KBOX 080726
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
326 AM EDT SAT MAY 8 2010

ANZ230>237-250-251-254>256-081530-
/O.UPG.KBOX.GL.A.0017.100508T2200Z-100509T1700Z/
/O.NEW.KBOX.GL.W.0024.100508T2000Z-100509T2000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
326 AM EDT SAT MAY 8 2010

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST GALES BETWEEN 35 AND 45 KNOTS WILL AFFECT THE
WATERS LATE THIS AFTERNOON THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RLG
6 follow-up statements
089 
WHUS71 KBOX 081504 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1104 AM EDT SAT MAY 8 2010

ANZ230>237-250-251-254>256-082315-
/O.CON.KBOX.GL.W.0024.100508T2000Z-100509T2000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1104 AM EDT SAT MAY 8 2010

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
EDT SUNDAY. 

WEST TO NORTHWEST GALES BETWEEN 35 AND 45 KNOTS WILL AFFECT THE
WATERS LATE BEGINNING AROUND 4 PM AND CONTINUING TONIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
519 
WHUS71 KBOX 082020
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
420 PM EDT SAT MAY 8 2010

ANZ230>237-250-251-254>256-090430-
/O.CON.KBOX.GL.W.0024.000000T0000Z-100509T2000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
420 PM EDT SAT MAY 8 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE SOUTHERN NEW ENGLAND WATERS
EARLY THIS EVENING BETWEEN 5 PM AND 8 PM FROM WEST TO EAST. BEHIND
THE FRONT WESTERLY GALES WILL OVERSPREAD THE WATERS AND CONTINUE THROUGH
TONIGHT AND INTO AT LEAST SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NOCERA
619 
WHUS71 KBOX 090417
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1217 AM EDT SUN MAY 9 2010

ANZ230>237-250-251-254>256-091230-
/O.CON.KBOX.GL.W.0024.000000T0000Z-100509T2000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1217 AM EDT SUN MAY 9 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

WESTERLY GALES WILL OVERSPREAD THE WATERS BEHIND A COLD FRONT AND
CONTINUE INTO AT LEAST SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RLG
644 
WHUS71 KBOX 090749
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
349 AM EDT SUN MAY 9 2010

ANZ230>237-250-251-254>256-091500-
/O.EXT.KBOX.GL.W.0024.000000T0000Z-100509T1500Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
349 AM EDT SUN MAY 9 2010

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

WESTERLY GALES WILL CONTINUE THROUGH THIS MORNING AS LOW PRESSURE
MOVES INTO THE MARITIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RLG
741 
WHUS71 KBOX 091425
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1025 AM EDT SUN MAY 9 2010

ANZ230>237-250-251-254>256-092000-
/O.EXT.KBOX.GL.W.0024.000000T0000Z-100509T2000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1025 AM EDT SUN MAY 9 2010

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON.

WESTERLY GALES WILL CONTINUE THROUGH MID AFTERNOON AS LOW PRESSURE
MOVES INTO THE MARITIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

THOMPSON
135 
WHUS71 KBOX 092018
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT SUN MAY 9 2010

ANZ230>237-250-251-254>256-100430-
/O.EXP.KBOX.GL.W.0024.000000T0000Z-100509T2000Z/
/O.NEW.KBOX.SC.Y.0054.100509T2018Z-100510T1200Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
418 PM EDT SUN MAY 9 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS WILL GUST TO BETWEEN 25 AND 30 KNOTS ACROSS
THE COASTAL WATERS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMPSON

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at May 8, 3:20 AM EDT, 6 minutes earlier.

Area forecast discussion, May 8, 3:20 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
320 AM EDT SAT MAY 8 2010

.SYNOPSIS...
INTENSIFYING LOW PRES AND A STRONG COLD FRONT CROSS OUR AREA THIS
AFTERNOON PRODUCING SHOWERS AND POSSIBLY GUSTY THUNDERSTORMS. DRY
BLUSTERY AND UNSEASONABLY COOL WEATHER ARRIVES TONIGHT LASTING INTO
TUESDAY. A WAVE OF LOW PRESSURE MAY BRING A ROUND OF RAIN SHOWERS
WEDNESDAY/WEDNESDAY NIGHT...FOLLOWED BY DRY WEATHER WITH BIT BELOW
NORMAL TEMPERATURES THURSDAY/FRIDAY.

&&

.NEAR TERM /UNTIL 1 PM THIS AFTERNOON/...
AREA OF SHOWERS AND THUNDERSTORMS STRETCHED ACROSS NORTHERN NEW
ENGLAND BACK INTO WEST VIRGINIA CONTINUES TO MOVE EASTWARD AT 3 AM.
EXPECT THESE TO CONTINUE TO MOVE TO THE NORTH AND EAST OVER THE NEXT
FEW HOURS. HIS LINE OF SHOWERS AND THUNDERSTORMS APPEARS TO BE
WEAKENING AS IT MOVES INTO WESTERN PORTIONS OF THE AREA. MODERATE TO HEAVY
RAINFALL AND GUSTY WINDS CAN BE EXPECTED ALONG WITH LIGHTNING WITH
THESE STORMS. CLOUD TOPS APPEAR TO BE WARMING SLIGHTLY WHICH WOULD
INDICATE SOME WEAKENING. HOWEVER...INSTABILITY AND WIND FIELDS
IMPROVE BETWEEN 5 AND 8 AM...WHICH MAY RESULT IN SOME REINTENSIFICATION.

SHOWERS WILL CONTINUE ACROSS MUCH OF SOUTHERN NEW ENGLAND AFTER 8 AM
AS A MID LEVEL TROUGH AND FRONTAL SYSTEM APPROACH THE AREA. A WARM
FRONT STRETCHED ACROSS CENTRAL NEW JERSEY SHOULD PROGRESS NORTHWARD
OVER THE NEXT SEVERAL HOURS. THE NORTHWARD PROGRESSION OF THIS FRONT
WILL AFFECT SEVERAL ASPECTS OF OUR FORECAST HERE IN SOUTHERN NEW
ENGLAND. FIRST...WITH RESPECT TO ADDITIONAL THUNDERSTORMS...THE BEST
INSTABILITY /KI ABOUT 35...TT AROUND 50...AND SBLI O TO -1/ LIES
WITHIN THE WARM SECTOR /THE AREA SOUTH OF THE WARM FRONT/...THUS THE
BEST CHANCE FOR THUNDERSTORMS /AND ISOLATED SEVERE/ WILL BE FOR THAT
AREA. BEST AREA FOR THIS OCCURRING LOOKS TO BE ACROSS CT/RI AND
SOUTHEAST MASS...THOUGH THE 00Z GFS INDICATES THE WARM FRONT MAY MOVE
AS FAR NORTH AS THE MA/NH BORDER. THERE IS ALSO A QUESTION OF WHETHER
THE WARM FRONT CAN MAKE IT FAR ENOUGH NORTH PRIOR TO THE TRIPLE POINT
AND THE COLD FRONT /CURRENTLY OVER OHIO/EASTERN KY/ MOVING ACROSS
SOUTHERN NEW ENGLAND THIS AFTERNOON.

THE OTHER MAIN EFFECT THE PROGRESS OF THE WARM FRONT WILL HAVE ON THE
FORECAST IS ON TEMPERATURES. WHILE HIGHS IN THE 60S WILL BE
WIDESPREAD /WITH UPPER 50S IN THE NORTHERNMOST PARTS OF THE CWA/...IF THE
WARM FRONT MOVES INTO SOUTHERN NEW ENGLAND WE MAY SEE HIGHS IN THE
LOW 70S PRIOR TO THE COLD FRONT MOVING THROUGH. FOR THIS FORECAST...
WE WENT WITH THE MODEL CONSENSUS OF THE WARM FRONT MOVING NORTH TO
ROUGHLY THE MASS PIKE.

&&

.SHORT TERM /1 PM THIS AFTERNOON THROUGH 6 AM SUNDAY/...
THIS AFTERNOON WILL BECOME WINDY AND DRY AS SKIES CLEAR AND THE COLD
FRONT ARRIVES IN SOUTHERN NEW ENGLAND. WESTERLY WINDS WILL INCREASE
IN STRONG COLD AIR ADVECTION BEHIND THE FRONT...WITH GUSTS 35-45 KTS
LATE AFTERNOON/EARLY EVENING INTO TONIGHT. A WIND ADVISORY HAS BEEN
ISSUED WITH THIS FORECAST PACKAGE FOR ALL OF SOUTHERN NEW ENGLAND.
EXPECTING THE STRONGEST WINDS TO BE OFF THE HIGHER TERRAIN AND
GENERALLY FROM ROUTE 2 SOUTHWARDS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY...
AN UNSEASONABLY COOL AIRMASS WILL BE USHERED IN BEHIND THE STRONG
COLD FRONT.  WE SHOULD SEE TIMES OF PARTLY SUNNY SKIES ESPECIALLY ON
THE COASTAL PLAIN...BUT EXPECT TO SEE A FAIR AMOUNT OF
STRATO-CUMULUS CLOUDS IN THE COOL AIR ADVECTION PATTERN.  SKIES MAY
BECOME MOSTLY CLOUDY FOR A TIME...ESPECIALLY ACROSS THE INTERIOR.
THERE IS EVEN A LOW PROBABILITY FOR A PASSING SPRINKLE OR BRIEF
SHOWER ACROSS OUR FAR NORTHWEST ZONES. HIGH TEMPERATURES SHOULD BE
HELD IN THE 50S...TO POSSIBLE AROUND 60 ON THE COASTAL PLAIN.  IT WILL
ALSO BE RATHER WINDY WHICH WILL MAKE IT FEEL EVEN
CHILLIER...ESPECIALLY WITH OUR RECENT WARM WEATHER.

SUNDAY NIGHT...
AN UNSEASONABLY CHILLY NIGHT IS IN STORE FOR SOUTHERN NEW ENGLAND.  THERE
MAY BE ENOUGH MIXING TO PREVENT THE TEMPERATURES FROM REALLY
BOTTOMING OUT AND SOME STRATO-CUMULUS CLOUDS MAY HANG TOUGH FOR A
BIT.  REGARDLESS...LOWS SHOULD FALL WELL DOWN INTO THE 30S ACROSS
MUCH OF THE OUTLYING LOCATIONS...WITH SOME READINGS AROUND 30 ACROSS
SOUTHWEST NH/NORTHWEST MA.  PORTIONS OF MASSACHUSETTS/RHODE
ISLAND/NORTHERN CONNECTICUT MAY REQUIRE FROST/FREEZE HEADLINES SINCE THE
GROWING SEASON HAS STARTED.

MONDAY AND MONDAY NIGHT...
A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION PROVIDING MOSTLY
CLEAR/MOSTLY SUNNY SKIES ALONG WITH COOL WEATHER.  THERE COULD BE A
PERIOD OF PARTLY CLOUDY SKIES ACROSS OUR EASTERN ZONES BASED ON THE
ECMWF WITH LINGERING MID LEVEL MOISTURE...BUT THAT IS ABOUT IT.
HIGHS ON MONDAY SHOULD ONLY BE IN THE 50S...TO AROUND 60.  LOWS
SHOULD AGAIN BE WELL DOWN INTO THE 30S MONDAY NIGHT.  THERE MAY
POSSIBLY BE SOME UPPER 20S AND LOWER 30S ACROSS SOUTHWEST
NH/NORTHWEST MA.  CONDITIONS MAY EVEN BE MORE FAVORABLE FOR FROST
MONDAY NIGHT...WITH LIGHTER WINDS AND LESS CLOUDS.  HIGH CONFIDENCE
THAT FROST/FREEZE WILL BE NEEDED FOR PORTIONS OF MASSACHUSETTS/RHODE
ISLAND/NORTHERN CONNECTICUT WHERE THE GROWING SEASON HAS STARTED.

TUESDAY AND TUESDAY NIGHT...
EXPECT ANOTHER NICE DAY ACROSS SOUTHERN NEW ENGLAND.  GFS APPEARS TO
BE AN OUTLIER IN BEING TOO FAST IN BRINGING RAIN INTO THE REGION
WITH THE NEXT WAVE OF LOW PRESSURE...AS THE RIDGE OF HIGH PRESSURE
SHOULD HANG TOUGH AS THE ECMWF/GEM SUGGEST.  WE MAY SEE SOME
CLOUDINESS INCREASE DURING THE AFTERNOON/EARLY EVENING...BUT FEEL
THE ECMWF/GEM ARE THE WAY TO GO AND WILL KEEP THINGS DRY DURING THE
DAY AND EVEN INTO MUCH OF THE EVENING.  WE MAY FINALLY SEE SOME RAIN
SHOWERS ARRIVES ACROSS OUR WESTERN ZONES LATE TUESDAY NIGHT...BUT
GFS STILL APPEARS TO FAST.

WEDNESDAY AND WEDNESDAY NIGHT...
AN UNSEASONABLY COOL DAY ACROSS SOUTHERN NEW ENGLAND WITH ONSHORE
FLOW AS A WAVE OF LOW PRESSURE PASSES TO OUR SOUTH.  HIGHS MAY BE
HELD INTO THE 50S ACROSS THE REGION.  WE WENT WITH LIKELY POPS
ACROSS MUCH OF THE REGION FOR A TIME...FOR A PERIOD OF RAIN
SHOWERS.  HOWEVER...THE ECMWF/GFS DO NOT SHOW AS MUCH QPF ACROSS
SOUTHEAST NH/NORTHEAST MA AS THE WAVE IS FORCED TO THE SOUTH BECAUSE
OF A CONFLUENCE ZONE OVER NORTHERN NEW ENGLAND.  IT REMAINS
UNCERTAIN JUST HOW STRONG THIS CONFLUENCE ZONE WILL BE...BUT ACROSS
SOUTHEAST NH/NORTHEAST MA JUST WENT WITH HIGH CHANCE POPS FOR NOW AS
IT STILL MIGHT RAIN FOR A TIME BUT THE DURATION/AMOUNTS MAY BE
LIMITED.

THURSDAY AND FRIDAY...
IT LOOKS LIKE BELOW NORMAL TEMPERATURES WILL CONTINUE AS CANADIAN
HIGH PRESSURE NOSES INTO THE REGION.  ITS A LONG WAY OFF SO THINGS
CAN CERTAINLY CHANGE...BUT EXPECTING MAINLY DRY WEATHER OVER THIS
TIME.  THE GFS AGAIN LOOKS TOO PROGRESSIVE COMPARED TO THE OTHER MODELS
IN BRINGING RAIN TO THE REGION WITH THE NEXT WAVE BY FRIDAY
AFTERNOON.  HOWEVER...CHANCES FOR RAIN WILL INCREASE BY FRIDAY NIGHT
ALTHOUGH THIS IS WAY INTO THE FUTURE SO CONFIDENCE IS LOW.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
THROUGH 12Z...HIGH CONFIDENCE. VFR CIGS LOWER TO MVFR CONDS TOWARD
11-12Z IN SHOWERS OVER THE INTERIOR.

TODAY...HIGH CONFIDENCE. MVFR/BRIEF IFR CONDS IN SHOWERY RAINS
WITH SCT MORNING TSTMS. TSTMS PARTICULARLY CT/RI AND SOUTHEAST MA
AHEAD OF COLD FRONT. STRONG WINDS ALOFT WILL INCREASE CHANCES OF BOTH
LLWS AND DAMAGING WINDS AT THE SURFACE.

THIS AFTN...BECOMES VFR WITH W WIND GUSTS 30-40 KTS.

TONIGHT...VFR. WEST TO NORTHWEST WINDS GUSTING 35 TO 45 KNOTS.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...MEDIUM TO HIGH CONFIDENCE VFR /DESPITE STRATO-CUMULUS/ WITH
WEST TO NORTHWEST WIND GUSTS OF 30 TO 35 KNOTS.  LOW PROBABILITY OF
BRIEF MVFR CEILINGS IN THE DISTANT INTERIOR FOR A TIME.

MONDAY AND TUESDAY...MEDIUM TO HIGH CONFIDENCE IN VFR.

WEDNESDAY...MEDIUM CONFIDENCE IN A PERIOD OF MVFR-IFR CONDITIONS
ALONG WITH RAIN SHOWERS.

&&

.MARINE...
TODAY...HIGH CONFIDENCE SCA CONDITIONS LATE MORNING ONWARD WITH LOW
PRES/FRONTAL SYSTEM MOVING THROUGH SOUTHERN NEW ENGLAND AND THE
ADJACENT WATERS.

TONIGHT...HIGH CONFIDENCE STRONG WEST TO NORTHWEST GALES. A GALE
WARNING HAS BEEN ISSUED.

OUTLOOK...SUNDAY THROUGH WEDNESDAY

SUNDAY...STRONG WEST TO NORTHWEST FLOW IN THE COOL ADVECTION PATTERN
WILL CONTINUE TO CREATE MARGINAL GALE FORCE WIND GUSTS OF 35 KNOTS
THROUGH THE MORNING HOURS.  THEREFORE...WILL CONTINUE GALE WATCH
THROUGH THE MORNING AND STRONG SCA CONDITIONS WILL LIKELY BE NEEDED
IN THE AFTERNOON.

SUNDAY NIGHT AND MONDAY...COOL ADVECTION WILL CONTINUE TO PROMOTE
SCA WIND GUSTS OVER THE OPEN WATERS SO HEADLINES WILL BE REQUIRED
FOR OUR WATERS.

MONDAY NIGHT AND TUESDAY...RIDGE OF HIGH PRESSURE OVERHEAD SHOULD KEEP
WINDS AND SEAS BELOW SCA THRESHOLDS.

WEDNESDAY...LOW CONFIDENCE FORECAST BUT EASTERLY SCA WIND GUSTS ARE
POSSIBLE AS A WAVE OF LOW PRESSURE PASSES TO OUR SOUTH.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR
     ANZ230>237-250-251-254>256.

&&

SYNOPSIS...FRANK
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...FRANK
AVIATION...FRANK/RLG
MARINE...FRANK/RLG
Hazardous weather outlook, May 7, 4:34 PM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT FRI MAY 7 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-082045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
434 PM EDT FRI MAY 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF DAMAGING WIND GUSTS WITH ANY THUNDERSTORMS
SATURDAY...MAINLY ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE.

THERE IS A MODERATE TO HIGH PROBABILITY OF WIND GUSTS OVER 45 MPH
SATURDAY NIGHT AND SUNDAY MORNING.

THERE IS A MEDIUM TO HIGH PROBABILITY THAT FROST/FREEZE HEADLINES WILL BE
NEEDED FOR PARTS OF THE AREA MONDAY AND TUESDAY MORNING/S.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-082045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
434 PM EDT FRI MAY 7 2010

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:29 AM EDTWind AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more37 hr
May 8, 6:42 AM EDTSpecial Marine WarningBOX63 min
May 8, 8:56 AM EDTAreal Flood AdvisoryBOXBristol, Plymouth3 hr
May 8, 5:26 PM EDTSpecial Marine WarningBOX34 min

Nearby

Gale Warnings in Massachusetts, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.